Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 13, NWS San Angelo, TX

August 27, 2013Concho County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 27, 2013, 10:57 AM CDT for Concho County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2013, 10:57 AM CDT (15:57 UTC)
Expired
Aug 27, 2013, 1:00 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Concho County, TX

The radar

The San Angelo radar (KSJT), 65 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 4.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WGUS54 KSJT 271557
FFWSJT
TXC095-271800-
/O.NEW.KSJT.FF.W.0013.130827T1557Z-130827T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 AM CDT TUE AUG 27 2013

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CONCHO COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 100 PM CDT

* AT 1054 AM CDT...VERY HEAVY RAINFALL WAS MOVING NORTH OVER CENTRAL 
CONCHO COUNTY INTO THE CITY OF EDEN. THIS HEAVY RAINFALL IS 
PRODUCING 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR.

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS AND STREAMS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EDEN.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  COUNTY ROAD 3120 CROSSING HARDEN BRANCH...
  COUNTY ROAD 2304 CROSSING FITZGERALD CREEK...
  COUNTY ROAD 2019 CROSSING BRADY CREEK...
  COUNTY ROAD 4131 CROSSING MAVERICK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3130 9977 3110 9976 3109 9992 3128 9993

$$
1 follow-up statement
057 
WGUS74 KSJT 271636
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1136 AM CDT TUE AUG 27 2013

TXC095-271641-
/O.CAN.KSJT.FF.W.0013.000000T0000Z-130827T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONCHO TX-
1136 AM CDT TUE AUG 27 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CONCHO COUNTY...

LIGHT RAINFALL CONTINUES OVER CONCHO COUNTY AND PONDING OF WATER ON 
CITY STREETS AND HIGHWAYS IS EXPECTED.  RAINFALL WILL CONTINUE OVER 
THE NEXT SEVERAL HOURS.

LAT...LON 3130 9977 3110 9976 3109 9992 3128 9993

$$

JMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 8:45 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 27, 8:45 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 AM CDT TUE AUG 27 2013

.UPDATE...
Increased rain chances and amounts, as a band of showers in the NW
Hill country and Heartland moves northwest today.

&&

.DISCUSSION...
GFS and NAM models indicate showers in the Heartland and Big Country
will spread north in the Concho Valley and Big Country today...as
the easterly wave moves northwest. Increased pops and rainfall
amounts, and decreased highs for today.

04
&&

.PREV DISCUSSION... /ISSUED 630 AM CDT Tue Aug 27 2013/

.AVIATION...
AN UPPER LEVEL DISTURBANCE MOVING INTO THE AREA FROM THE
SOUTHEAST WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
MOST OF WEST CENTRAL TEXAS THROUGH TODAY. OCCASIONAL MVFR
CEILINGS ARE EXPECTED OVER ALL TERMINALS WITH THE EXCEPTION OF
KABI THROUGH THE MORNING HOURS. ALL CEILINGS WILL LIFT TO VFR BY
LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
BUT HAVE NOT INCLUDED MENTION OF CB DUE TO QUESTIONABLE AREAL
COVERAGE.

.SHORT TERM...(Today and Tonight)

Rain chances Today.

An easterly wave now moving over the central Texas gulf coast will
bring a chance of showers and thunderstorms to most of the forecast
area today as it moves through West Central Texas. Models are in
close agreement as to the chance of rainfall with the best chance
over the southern half of the CWA...50 to 60 percent...decreasing to
around 30 percent over the northern CWA. Rain chances will end over
the forecast area this evening as the easterly wave moves over
eastern New Mexico. Locally heavy rainfall will be possible today as
precipitable moisture increases to around 2 inches.

With good cloud cover and the chance of rain...afternoon highs will
generally range from the mid to upper 80s. Tomorrow morning lows
will be in the lower 70s.

&&

.LONG TERM...(Wednesday through Tuesday)

A hot and dry pattern will prevail across West Central Texas through
the extended period as the upper level ridge remains centered across
the central portion of the country. While the airmass will still
remain rather moist across the area on Wednesday, subsidence in the
wake of the mid level wave that affects the area today is expected
to suppress any convective development. High temperatures on
Wednesday will range from the low to mid 90s south, to the upper 90s
north. Rain chances will remain minimal Thursday through early next
week with above normal temperatures through the period. Expect
daytime high temperatures in the mid and upper 90's, with overnight
low temperatures mainly in the lower 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 88  72  94  72  97 /  70  10   5   5   5
San Angelo 	 87  70  94  70  97 /  80  10   5   5   5
Junction 	 83  70  94  70  96 / 100  10   5   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

&&

04
Hazardous weather outlook, Aug 27, 9:26 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 AM CDT TUE AUG 27 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281430-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
926 AM CDT TUE AUG 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED AREAS OF FLOODING ARE POSSIBLE TODAY...AS A LARGE AREA OF
SHOWERS MOVES NORTHWARD FROM SOUTH TEXAS TODAY. AREAS ALONG AND
SOUTH OF BIG LAKE...SAN ANGELO...CROSS PLAINS LINE MAY SEE 2 TO 4
INCHES OF RAINFALL AS A BAND OF HEAVY SHOWERS MOVES THROUGH THIS
MORNING AND EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:52 AM CDTAreal Flood AdvisorySJTKimble, Mason, Menard3 hr
Aug 27, 10:48 AM CDTAreal Flood AdvisorySJTConcho, McCulloch, Mason, Menard3 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.